Alert archive / New Hampshire / Flash Flood Warnings in 2015
Flash Flood Warning 5, NWS Gray, ME
NWS Gray, ME issued this flash flood warning at Jul 27, 2015, 1:43 PM EDT for Hillsborough County, New Hampshire. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2015, 1:43 PM EDT (17:43 UTC)
- Expired
- Jul 27, 2015, 4:45 PM EDT
- In force
- 3 hr
- Issued by
- NWS Gray, ME
- Area
- Storm-based polygon
- Flood severity
- None
County Hillsborough County, NH
The radar
The Boston radar (KBOX), 119 km from the middle of the area, began a volume at 17:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 5.7 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 144 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 916 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
434
WGUS51 KGYX 271743
FFWGYX
NHC011-272045-
/O.NEW.KGYX.FF.W.0005.150727T1743Z-150727T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE GRAY ME
143 PM EDT MON JUL 27 2015
THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHWESTERN HILLSBOROUGH COUNTY IN SOUTHERN NEW HAMPSHIRE...
* UNTIL 445 PM EDT
* AT 142 PM EDT...DOPPLER RADAR INDICATED A NEARLY STATIONARY
THUNDERSTORM PRODUCING VERY HEAVY RAIN ACROSS THE WARNED AREA.
FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
PETERBOROUGH...WILTON...GREENFIELD...LYNDEBOROUGH...HANCOCK...
TEMPLE AND SHARON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 4281 7198 4294 7200 4296 7191 4294 7183
4286 7179 4280 7180 4279 7190
$$
TFHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 12:17 PM EDT, 1 hour 26 minutes earlier.
Area forecast discussion, Jul 27, 12:17 PM EDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 1217 PM EDT MON JUL 27 2015 .SYNOPSIS... WARM AND HUMID AIR WILL REMAIN OVER MAINE AND NEW HAMPSHIRE FOR THE NEXT SEVERAL DAYS. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE MAINLY IN THE AFTERNOONS. SOME STRONGER STORMS ARE POSSIBLE ON TUESDAY. A COLD FRONT WILL CROSS THE REGION ON THURSDAY. A WEAK DISTURBANCE MAY BRING A FEW SHOWERS TO THE MOUNTAINS FRIDAY. UPPER LEVEL TROUGHING REMAINS IN PLACE THROUGH EARLY NEXT WEEK BRINGING PERIODIC FRONTAL PASSAGES. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... 1215 PM...MESOSCALE MODEL CONSENSUS IS TO FIRE UP CONVECTION OVER THE SRN TIER OF COUNTIES IN NH THIS AFTERNOON...WHERE LEFTOVER BOUNDARY FROM YESTERDAY IS PROBABLY LINGERING. THEREFORE, HAVE HOT THIS A LITTLE HARDER ON POPS/QPF THIS AFTERNOON. ALSO..MAY SEE SOME BACKBUILDING ALONG THAT BOUNDARY SO ADDED HEAVY RAIN HERE. ALSO WATCHING CONVECTION MOVING THROUGH THE MONTREAL AREA NOW...WHICH MAY WORK INTO NRN ZONES LATER THIS AFTERNOON...AND THIS HAS ACCESS TO SOME BETTER DYNAMICS, AND COULD PRODUCE SOME SMALL HAIL OR GUSTY WINDS. ELSEWHERE...AWAY FROM THE COAST COULD SEE A FEW SCATTERED TSRA POP UP THIS AFTERNOON, BUT WEAK CAPPING SHOULD PREVENT THEM FROM LASTING LONG. 950 AM...THIS UPDATE SCALES BACK THE FOG...ALTHOUGH IT WILL LINGER JUST OFFSHORE AND PROBABLY COME AND GO AT THE BEACHES THROUGHOUT THE DAY. HAVE ALL SCALED BACK POPS TO CLOSER TO ZERO THRU NOON...AND THEN INCREASE THEM TO CHC POPS BY 18Z. LOTS OF CAPE IN SOME SPOTS TODAY...ON THE ORDER OF 1-2K J/KG...BUT LIGHT VERTICAL WIND PROFILES. STILL COULD SEE A PULSE STORM OR TWO ROTATE TO HOLD UP A CORE AND PRODUCE SOME SMALL HAIL AND MAYBE SOME WIND. WILL HAVE TO WATCH BOUNDARIES FOR CONVECTIVE DEVELOPMENT TODAY...SEA BREEZE...DIFFERENTIAL HEATING DUE TO CLOUDS...AND BOUNDARY FROM YESTERDAY THAT MAY BE LINGERING ACROSS CHESHIRE/HILLSBOROUGH COUNTIES. PREVIOUSLY...MOIST AIR MASS NOW FULLY IN PLACE ACROSS MAINE AND NEW HAMPSHIRE. THIS IS NOTED BY LOW LEVEL CLOUDS AND FOG OVER MUCH OF MAINE AND PARTS OF NEW HAMPSHIRE EARLY THIS MORNING. THIS SHOULD BURN OFF AS THE MORNING WEARS ON AND ALLOW TEMPERATURES TO WARM INTO THE 80S OVER MOST OF NEW HAMPSHIRE... WHILE STAYING A LITTLE COOLER OVER MAINE WHERE AN ONSHORE WIND TEMPERS WARMING. AS THE HEAT AND HUMIDITY BUILD AT THE SURFACE... A SHORTWAVE TROUGH MOVING THROUGH QUEBEC AND INTO NORTHERN MAINE TODAY WILL PROVIDE THE UPPER LEVEL SUPPORT FOR SHOWERS AND THUNDERSTORMS TO DEVELOP. THE HIGHEST CHANCE OF RAIN WILL BE IN THE EAST CLOSER TO THE UPPER TROUGH BUT THERE WILL BE A CHANCE OF THUNDERSTORMS AREAWIDE THIS AFTERNOON. WIND SHEAR TODAY IS ONLY ON THE ORDER OF 20 KT... SO NOT SOMETHING THAT WOULD SUGGEST SUPERCELLS. HOWEVER... THE NORTH NORTHWEST UPPER LEVEL WINDS COULD COUNTERACT THE SOUTH SOUTHEAST SEA BREEZE ALONG THE MAINE COAST AND PROVIDE SOME LOCALLY ENHANCED AREAS OF BETTER TOTAL WIND SHEAR. THESE AREAS WILL BE LACKING IN SURFACE BASED INSTABILITY DUE TO THE COOLER ONSHORE WIND... BUT ELEVATED CONVECTION WILL STILL BE POSSIBLE AS INSTABILITY REMAINS ALOFT EVEN OVER THESE AREAS. WITH A GOOD AMOUNT OF INSTABILITY AROUND... THERE WILL BE THE CHANCE FOR SOME SMALL HAIL TODAY WITH THE STRONGER STORMS. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM TUESDAY/... SHOWERS AND THUNDERSTORMS SHOULD BECOME LESS NUMEROUS OVERNIGHT WITH THE LOSS OF SURFACE BASED INSTABILITY. HOWEVER... ELEVATED INSTABILITY STILL EXISTS SO ANY ONGOING CONVECTION COULD MAINTAIN ITSELF THROUGH THE NIGHT. COULD SEE FOG REFORMING ALONG THE MAINE COASTLINE. ON TUESDAY A MORE PRONOUNCED SHORTWAVE TROUGH WILL MOVE THROUGH THE AREA... ALONG WITH EVEN GREATER SURFACE BASED INSTABILITY. CAPE VALUES GREATER THAN 2000 HAVE BEEN NOTED IN SOME MODEL FORECASTS. OVERALL WIND SHEAR WILL BE A LITTLE BIT GREATER... RANGING FROM 20 TO 30 KT. THIS IS GETTING ON THE BORDER LINE OF WHAT MIGHT BE FAVORABLE FOR SOME STRONGER STORMS AND POSSIBLY A FEW SUPERCELLS. AS A RESULT... HAVE MENTIONED SMALL HAIL AND GUSTY WINDS IN THE FORECAST TO REFLECT THE THREAT FOR MORE SIGNIFICANT THUNDERSTORMS. STORM PREDICTION CENTER HAS OUTLOOKED THE AREA IN A MARGINAL RISK FOR SEVERE THUNDERSTORMS AND THIS SEEMS APPROPRIATE. THERE IS SOME UNCERTAINTY ABOUT WHEN THE BEST UPPER LEVEL FORCING WILL MOVE THROUGH... AS THE MODELS STILL DISAGREE ON WHETHER IT WILL COINCIDE WITH PEAK HEATING OR COME THROUGH EARLIER... LEAVING OUR AREA IN SUBSIDENT FLOW WHICH WOULD TEND TO SUPPRESS CONVECTION. && .LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/... UPPER LEVEL LOW PRESSURE NEAR THE SAINT LAWRENCE RIVER VALLEY WILL SHIFT SE AS RIDGING PUSHES EAST WEDNESDAY. AT THE SAME TIME ANOTHER CUTOFF LOW WILL DEEPEN AND MOVE INTO CENTRAL CANADA. THIS WILL KEEP THE RIDGING OVER THE NORTHEAST SHORT LIVED AND THE RIDGING MOVES OFFSHORE LATE THURSDAY. THEREAFTER TROUGHING REMAINS OVERHEAD INTO EARLY NEXT WEEK. INDIVIDUAL SHORT WAVE RIPPLES WILL CAUSE INCREASED PRECIPITATION CHANCES AS IT LINGERS ALOFT EVERY 18-24 HRS OR SO. THE RESULT HOWEVER BRIEF WILL BE 850MB TEMPERATURES OF 18 DEGREES C OVER SOUTHERN NH WEDNESDAY. THIS WILL TRANSLATE TO LOWER TO MID 90S WITH MID 80S FOR MUCH OF THE REST OF THE AREA UNDER MOSTLY SUNNY SKIES. IT WILL BE COOLER THURSDAY BUT SHOULD REACH THE 70S AND 80S STILL AHEAD OF A FAST MOVING COLD FRONT. THUNDERSTORM POTENTIAL LOOKS GOOD AND WE COULD HAVE STRONG STORMS WITH PLENTY OF INSTABILITY AND DECENT SHEAR... ESPECIALLY OVER SOUTHERN SECTIONS. NOT EXPECTING FLOODING TO BE AN ISSUE WITH A FAST MOVING BOUNDARY ALTHOUGH PW VALUES DO INCREASE TO 1.75 INCHES OR SO WHICH IS CLOSE TO THE 99TH PERCENTILE FOR THIS TIME OF YEAR. FRIDAY SHOULD BE MOSTLY DRY BUT THE CARRABASSETT VALLEY MAY SEE A FEW SHOWERS AS A WEAK DISTURBANCE BRUSHES THE AREA. A MORE POTENT SHORT WAVE ARRIVES SATURDAY INTO SUNDAY BRINGING SHOWERS AND THUNDERSTORMS FOR THE WEEKEND. && .AVIATION /16Z MONDAY THROUGH FRIDAY/... SHORT TERM...EARLY MORNING FOG AND LOW CLOUDS SHOULD BURN OFF FAIRLY QUICKLY OVER NEW HAMPSHIRE AND FAR WESTERN MAINE. COULD LINGER A LITTLE LONGER EAST OF PORTLAND THOUGH. AFTERNOON SHOWERS AND THUNDERSTORMS ARE EXPECTED FOR MOST OF THE AREA... WITH THE GREATEST THREAT BEING IN THE EAST. THUNDERSTORM CHANCES DECREASE OVERNIGHT BUT WILL NOT GO AWAY ENTIRELY. MORE THUNDERSTORMS ARE EXPECTED ON TUESDAY. LONG TERM...PREVAILING VFR WITH PERIODS OF NOCTURNAL FOG IN MOIST LOW LEVEL CONDITIONS. MVFR OR LOWER CONDITIONS IN SHOWERS THURSDAY. && .MARINE... SHORT TERM...WEAK PRESSURE GRADIENT KEEPS WIND FLOW LIGHT AND SEAS FAIRLY CALM. LONG TERM...A COLD FRONT CROSSES THE WATERS WEDNESDAY MORNING FOLLOWED BRIEFLY BY HIGH PRESSURE. ANOTHER FRONT CROSSES THE WATERS LATE THURSDAY NIGHT. SEAS AND WINDS REMAIN BELOW SCA CRITERIA. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...NONE. NH...NONE. MARINE...NONE. && SYNOPSIS... NEAR TERM...CEMPA SHORT TERM... LONG TERM... AVIATION... MARINE...
Hazardous weather outlook, Jul 27, 7:52 AM EDT, 5 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 752 AM EDT MON JUL 27 2015 ANZ153-MEZ007>009-012>014-018>028-NHZ001>015-281200- CASCO BAY-NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET- SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL- SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP- STRAFFORD-CHESHIRE NH-EASTERN HILLSBOROUGH NH-INTERIOR ROCKINGHAM- COASTAL ROCKINGHAM-WESTERN AND CENTRAL HILLSBOROUGH NH- 752 AM EDT MON JUL 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE...SOUTHEASTERN NEW HAMPSHIRE AND SOUTHERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON. SOME STORMS COULD CONTAIN SMALL HAIL ALTHOUGH THE THREAT OF SEVERE THUNDERSTORMS IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN ON TUESDAY. SOME STORMS COULD BE STRONG TO SEVERE WITH HAIL AND WINDS THE PRIMARY THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ150>152-154-281200- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 752 AM EDT MON JUL 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PENOBSCOT BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 27, 1:10 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
110 PM EDT MON JUL 27 2015
NHZ015-271800-
WESTERN AND CENTRAL HILLSBOROUGH NH-
110 PM EDT MON JUL 27 2015
THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
WESTERN AND CENTRAL HILLSBOROUGH COUNTY IN NEW HAMPSHIRE
* UNTIL 200 PM EDT
* AT 108 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A THUNDERSTORM CONTAINING VERY HEAVY RAIN OVER
PETERBOROUGH...MOVING TO THE EAST AT 5 MPH.
* WIND GUSTS OF 35 TO 45 MPH ARE POSSIBLE WITH THIS STORM. VERY
HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON ROADWAYS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
* LOCATIONS IMPACTED INCLUDE...
SHARON...
PETERBOROUGH...
WILTON...
LYNDEBOROUGH...
AND TEMPLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
&&
LAT...LON 4285 7199 4293 7200 4299 7174 4283 7173
4279 7193
TIME...MOT...LOC 1706Z 250DEG 6KT 4289 7196
ESThe office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 11:08 PM EDT | Areal Flood Advisory | GYX | Carroll, Coos, Grafton | 3 hr |
| Jul 27, 12:36 AM EDT | Dense Fog Advisory | GYX | Rockingham, Strafford | 7 hr |
| Jul 27, 1:10 PM EDT | Special Weather Statement | GYX | Hillsborough | 50 min |
| Jul 27, 1:31 PM EDT | Areal Flood Advisory | GYX | Hillsborough | 3 hr |
| Jul 27, 1:56 PM EDT | Special Weather Statement | GYX | Hillsborough | 49 min |
| Jul 27, 2:01 PM EDT | Special Weather Statement | GYX | Carroll | 44 min |
| Jul 27, 2:51 PM EDT | Special Weather Statement | GYX | Carroll | 39 min |
| Jul 27, 2:57 PM EDT | Special Weather Statement | GYX | Cheshire | 48 min |
| Jul 27, 3:50 PM EDT | Areal Flood Advisory | GYX | Hillsborough | 3 hr |
| Jul 27, 5:55 PM EDT | Special Weather Statement | GYX | Coos | 50 min |
Nearby
Flash Flood Warnings in New Hampshire, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.